Alert archive / California / Gale Warnings in 2011

Gale Warning 5, NWS San Diego, CA

April 7, 2011

NWS San Diego, CA issued this gale warning at Apr 7, 2011, 9:13 AM PDT. It took effect at Apr 7, 2011, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2011, 9:13 AM PDT (16:13 UTC)
In effect from
Apr 7, 2011, 2:00 PM PDT
Expired
Apr 7, 2011, 7:55 PM PDT
In force
6 hr
Issued by
NWS San Diego, CA

The text

As transmitted, in the capitals the NWS used until 2016.

120 
WHUS76 KSGX 071613
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
913 AM PDT THU APR 7 2011

...A STRONG LATE SEASON COLD FRONT LIKELY TO CREATE HAZARDOUS
MARINE WEATHER CONDITIONS TODAY THROUGH FRIDAY...

.WINDS AND SEAS WILL SIGNIFICANTLY INCREASE TODAY AS A COLD FRONT
APPROACHES FROM THE NORTHWEST. BY MID AFTERNOON GALE FORCE WINDS
GUSTS ARE LIKELY OVER THE OUTER COASTAL WATERS. OVER THE INNER
COASTAL WATERS FREQUENT GUSTS AROUND 30 KT ARE LIKELY. COMBINED
SEAS WILL BE BUILDING TO NEAR 10 FEET WITH AN AVERAGE PERIOD OF
LESS THAN 10 SECONDS. THIS WILL CREATE HAZARDOUS SEAS FOR MOST
MARINERS. FOLLOWING THE COLD FRONT STRONG GUSTS ARE LIKELY TO
CONTINUE...THERE IS ALSO A HIGH LIKELIHOOD THAT THUNDERSTORMS WITH
HAIL AND WATERSPOUTS WILL DEVELOP IN THE COLD UNSTABLE AIR BEHIND
THE FRONT. THE UNSTABLE AIR MASS WILL CONTINUE OVER THE COASTAL
WATERS INTO SATURDAY MORNING.

PZZ775-080015-
/O.EXT.KSGX.SC.Y.0007.000000T0000Z-110407T2100Z/
/O.NEW.KSGX.GL.W.0005.110407T2100Z-110408T0400Z/
/O.NEW.KSGX.SC.Y.0008.110408T0400Z-110408T2100Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
913 AM PDT THU APR 7 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 2 PM
PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS
SMALL CRAFT ADVISORY IS IN EFFECT FROM 9 PM THIS EVENING TO 2 PM
PDT FRIDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM
PDT THIS AFTERNOON. 

* WINDS: INCREASING TO SOUTHWEST 25 KT WITH FREQUENT GUSTS OVER 35
  KT THIS AFTERNOON AND EVENING. WINDS BECOMING WEST 25 TO 30 KT
  LATER TONIGHT THROUGH FRIDAY MORNING.

* SEAS: COMBINED SEAS BUILDING TO AROUND 10 FT THIS AFTERNOON WITH
  AVERAGE PERIOD OF 10 SECONDS OR LESS...DUE TO THE WIND WAVES
  NEAR 4 FT...A LOCALLY GENERATED NORTHWEST SWELL NEAR 9 FEET AND
  A CONTINUING LONG PERIOD SOUTH SWELL NEAR 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ750-080015-
/O.EXT.KSGX.SC.Y.0007.110407T2100Z-110408T2100Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
913 AM PDT THU APR 7 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 PM PDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 2 PM THIS
AFTERNOON TO 2 PM PDT FRIDAY. 

* WINDS: INCREASING TO SOUTHWEST 15 TO 20 KT WITH FREQUENT GUSTS
  OVER 25 KT TODAY AND NEAR 30 KT TONIGHT THROUGH FRIDAY MORNING. 

* SEAS: COMBINED SEAS BUILDING TO 8 TO 10 FT THURSDAY AFTERNOON. 
  SEAS WILL LIKELY BE CHOPPY DUE TO THE SHORT PERIOD WIND WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

BALFOUR

HTTP://WWW.WEATHER.GOV/SANDIEGO
2 follow-up statements
986 
WHUS76 KSGX 072039
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
139 PM PDT THU APR 7 2011

...A STRONG LATE SEASON COLD FRONT LIKELY TO CREATE HAZARDOUS
MARINE WEATHER CONDITIONS TODAY THROUGH FRIDAY...

.WINDS AND SEAS WILL SIGNIFICANTLY INCREASE TODAY AS A COLD FRONT
APPROACHES FROM THE NORTHWEST. GALE FORCE WINDS GUSTS ARE LIKELY
OVER THE OUTER COASTAL WATERS THE REMAINDER OF THIS AFTERNOON AND
EVENING. OVER THE INNER COASTAL WATERS FREQUENT GUSTS AROUND 30 KT
ARE LIKELY. COMBINED SEAS WILL BUILD TO AROUND 10 FEET WITH AN
AVERAGE PERIOD OF LESS THAN 10 SECONDS. THIS WILL CREATE HAZARDOUS
SEAS FOR MOST MARINERS. FOLLOWING THE COLD FRONT STRONG WIND GUSTS
ARE LIKELY TO CONTINUE. THERE IS ALSO A HIGH LIKELIHOOD THAT
THUNDERSTORMS WITH HAIL AND WATERSPOUTS WILL DEVELOP IN THE COLD
UNSTABLE AIR BEHIND THE FRONT. THE UNSTABLE AIR MASS WILL CONTINUE
OVER THE COASTAL WATERS INTO SATURDAY MORNING.

PZZ775-080445-
/O.CAN.KSGX.SC.Y.0007.000000T0000Z-110407T2100Z/
/O.CON.KSGX.GL.W.0005.110407T2100Z-110408T0400Z/
/O.CON.KSGX.SC.Y.0008.110408T0400Z-110408T2100Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
139 PM PDT THU APR 7 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 2 PM PDT FRIDAY FOLLOWING THE GALE WARNING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE SMALL
CRAFT ADVISORY THAT WAS IN EFFECT EARLIER THIS AFTERNOON. A GALE
REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 2 PM PDT
FRIDAY.

* WINDS: SOUTHWEST 25 KT WITH FREQUENT GUSTS OVER 35 KT THE
  REMAINDER OF THIS AFTERNOON AND EVENING. WINDS BECOMING WEST 25
  TO 30 KT LATER TONIGHT THROUGH FRIDAY MORNING.

* SEAS: COMBINED SEAS BUILDING TO AROUND 10 FT WITH AVERAGE PERIOD
  OF 10 SECONDS OR LESS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ750-080445-
/O.CON.KSGX.SC.Y.0007.110407T2100Z-110408T2100Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
139 PM PDT THU APR 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT FRIDAY. 

* WINDS: SOUTHWEST 15 TO 25 KT WITH FREQUENT GUSTS NEAR 30 KT THROUGH
  FRIDAY MORNING.

* SEAS: COMBINED SEAS BUILDING TO 8 TO 10 FT WITH AN AVERAGE
  PERIOD LESS THAN 10 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

BALFOUR

HTTP://WWW.WEATHER.GOV/SANDIEGO
788 
WHUS76 KSGX 080255
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
755 PM PDT THU APR 7 2011

...SMALL CRAFT ADVISORY THROUGH FRIDAY...

.OCCASIONALLY GUSTY WINDS AND MODERATELY HIGH SEAS WILL OCCUR
OVER THE COASTAL WATERS THROUGH FRIDAY. WINDS WILL BE WESTERLY AT
15 TO 25 KNOTS WITH HIGHEST GUSTS BETWEEN 25 AND 30 KNOTS. COMBINED
SEAS OF UP TO 10 FEET WILL OCCUR IN THE OUTER WATERS. THIS WILL
CREATE HAZARDOUS SEAS FOR MOST MARINERS. SCATTERED THUNDERSTORMS
ARE EXPECTED FRIDAY AND FRIDAY NIGHT WITH A POSSIBILITY OF SMALL HAIL
AND WATERSPOUTS. THE UNSETTLED WEATHER WILL END SATURDAY.

PZZ775-081100-
/O.CAN.KSGX.GL.W.0005.000000T0000Z-110408T0400Z/
/O.EXT.KSGX.SC.Y.0008.110408T0255Z-110408T2100Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
755 PM PDT THU APR 7 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE GALE
WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT
FRIDAY. 

* WINDS: WEST 15 TO 25 KT WITH PEAK GUSTS BETWEEN 25 AND 30 KNOTS
  TONIGHT AND FRIDAY.

* SEAS: COMBINED SEAS OF UP TO 10 FT. OCCASIONAL PERIOD OF 10
  SECONDS OR LESS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ750-081100-
/O.CON.KSGX.SC.Y.0007.000000T0000Z-110408T2100Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
755 PM PDT THU APR 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT FRIDAY. 

* WINDS: WEST 15 TO 25 KT WITH LOCAL GUSTS BETWEEN 25 AND 30 KT
  TONIGHT AND FRIDAY.

* SEAS: COMBINED SEAS OF 6 TO 8 FT. OCCASIONAL AVERAGE PERIOD
  LESS THAN 10 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MAXWELL

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this gale warning went out at Apr 7, 9:00 AM PDT, 13 minutes earlier.

Area forecast discussion, Apr 7, 9:00 AM PDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PDT THU APR 7 2011

.SYNOPSIS...
A COLD TROUGH WAS DROPPING DOWN THE STATE THIS MORNING. STRONG GUSTY
WINDS IN THE MOUNTAINS AND DESERTS WILL CONTINUE THROUGH EARLY
TONIGHT. THE TROUGH WILL DEEPEN OVER THE AREA THROUGH FRIDAY...
MOVING SLOWLY EAST SATURDAY. SPRINKLES THIS MORNING WITH SHOWERS
LATER TODAY AND THE MAIN EVENT FRIDAY THROUGH EARLY SATURDAY.
THUNDERSTORMS ARE POSSIBLE FRIDAY. HIGH PRESSURE ALOFT WILL MOVE
OVER SUNDAY AND MONDAY. A WEAK TROUGH WILL MOVE TO THE NORTH
TUESDAY. HIGH PRESSURE ALOFT WILL MOVE OVER WEDNESDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

A COLD TROUGH WILL CONTINUE TO DEEPEN INTO SOCAL THROUGH FRIDAY.
THERE WILL BE ISOLATED LIGHT SHOWERS THIS MORNING FROM THE MARINE
LAYER. SHOWERS AS THE FRONT MOVES IN ARE EXPECTED LATER TODAY WITH
INCREASING CHANCES TONIGHT. THE MAIN EVENT IS EXPECTED FRIDAY WITH
SHOWERS AND POSSIBLE THUNDERSTORMS. THE TROUGH WILL MOVE SLOWLY MOVE
EAST FRIDAY NIGHT THROUGH EARLY SATURDAY WITH DECREASING SHOWERS.
SNOW LEVELS WILL DROP TO ABOUT 5000 FT THIS AFTERNOON AND DOWN 4000
TO 3500 FEET TONIGHT THROUGH FRIDAY. RAINFALL AMOUNTS ARE EXPECTED
TO RANGE FROM ONE QUARTER TO ONE HALF INCH NEAR THE COAST TO AROUND
ONE INCH IN THE MOUNTAINS. SNOWFALL OF UP TO 8 INCHES IS POSSIBLE AT
THE HIGHER ELEVATIONS WITH A FEW INCHES AT 4000 FEET. STRONG GUSTY
WEST WINDS WILL CONTINUE THROUGH THIS EVENING...DECREASING TONIGHT.
HIGH PRESSURE ALOFT WILL MOVE OVER SUNDAY THROUGH MONDAY. A WEAK
TROUGH WILL MOVE TO THE NORTH TUESDAY. HIGH PRESSURE ALOFT WILL MOVE
OVER WEDNESDAY. COOLER TODAY...MUCH COOLER FRIDAY...SLIGHTLY WARMER
SATURDAY...WARMER SUNDAY...MUCH WARMER MONDAY...SLIGHTLY COOLER
TUESDAY...WARMER WEDNESDAY.

&&

.AVIATION...
071610Z...OVC-BKN STRATUS LAYER WITH BASES FL025 AND TOPS FL050
INLAND TO COASTAL SLOPES OF MTNS CONTINUING THROUGHOUT DAY. SW WINDS
INCREASING TO 40-55KT IN THE FL020-FL150 LAYER BY 1800Z WILL CREATE
STG UDDFS/LLWS OVER AND E OF MTNS. SFC WIND GUSTS +25 KT EXPECTED
FOR  MOST AIRPORTS AFTER 2100Z. LEADING EDGE OF COLD FRONT/TROUGH
COMING IN FROM THE NW EXPECTED TO MOVE ACROSS LA BASIN AFTER
08/0000Z AND REACH KSAN AROUND 0600Z...AND PUSHING E ACROSS MTNS
BETWEEN 08/1200-1800Z. ENOUGH INSTABILITY ALONG AND BEHIND FRONT FOR
THREAT OF TSTMS WITH BRIEF HEAVY RN CIGS NEAR 500 FT AGL VIS BLO 2
SM AND SMALL HAIL ALONG WITH STRONG DOWNDRAFTS SFC WIND GUSTS +35KT.
OTHERWISE EXPECT MDT SHRA WITH VISIBILITY 4-6SM AND CLD BASES AROUND
FL015.

&&

.MARINE...
REISSUING GALE WARNINGS FOR OUTER WATERS WITH VALID TIME FROM 140
PDT UNTIL 2100 PDT THIS AFTERNOON AND EVENING FOR FREQUENT WIND
GUSTS AT OR ABOVE 35 KT AS PRESSURE GRADIENT TIGHTENS UP AHEAD OF
APPROACHING COLD FRONT. MAY NEED TO EXTEND OR REISSUE GALE WARNINGS
OR SPECIAL MARINE WARNINGS FOR FRIDAY MORNING FOR GUSTS IN THE COLD
UNSTABLE AIR BEHIND THE FRONT AND ACCOMPANYING THUNDERSTORMS.
COMBINED SEAS LOOK TO BE JUST UNDER 10 FEET BUT SHORT PERIOD...LESS
THAN 10 SECONDS WILL MAKE FOR STEEP CHOPPY CONDITIONS. SMALL CRAFT
ADVISORIES IN EFFECT FOR INNER WATERS. NEXT 36 HOURS NOT A GOOD TIME
TO BE OUT ON THE WATER.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WARNING UNTIL 10 PM PDT THIS EVENING FOR THE APPLE
     AND LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE COUNTY
     MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO
     COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.

     WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 PM PDT
     FRIDAY ABOVE 4500 FEET FOR THE RIVERSIDE COUNTY MOUNTAINS...
     SAN DIEGO COUNTY MOUNTAINS.

     WIND ADVISORY FROM 10 PM THIS EVENING TO 3 AM PDT FRIDAY FOR
     THE COACHELLA VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN
     DIEGO COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.

     WINTER WEATHER ADVISORY FROM NOON TODAY TO 6 PM PDT FRIDAY
     ABOVE 4500 FEET FOR THE SAN BERNARDINO COUNTY MOUNTAINS.

PZ...SMALL CRAFT ADVISORY UNTIL 2 PM PDT THIS AFTERNOON FOR THE
     WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING
     30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.

     SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 2 PM PDT FRIDAY
     FOR THE WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
     EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.

     GALE WARNING FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING
     FOR THE WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
     EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.

     SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 2 PM PDT
     FRIDAY FOR THE COASTAL WATERS FROM SAN MATEO POINT TO THE
     MEXICAN BORDER AND OUT 30 NM.

&&

PUBLIC...WHITLOW
AVIATION/MARINE...BALFOUR

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Apr 7, 5:35 AM PDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
535 AM PDT THU APR 7 2011

CAZ042-043-048-050-055>058-060>062-PZZ750-775-081330-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
535 AM PDT THU APR 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A COLD LOW PRESSURE SYSTEM MOVING SOUTHWARD ALONG THE CALIFORNIA
COAST WILL BRING STRONG GUSTY WINDS TO THE MOUNTAINS AND DESERTS
THROUGH THIS EVENING...GRADUALLY DECREASING LATE TONIGHT. SNOW
LEVELS WILL LOWER TO 3500 TO 4000 FEET BY FRIDAY MORNING WITH
SCATTERED SHOWERS.

FOR THE COASTAL WATERS...WEST TO NORTHWEST WINDS TO 30 KNOTS AND AN
INCREASING NORTHWEST SWELL WILL BRING HAZARDOUS CONDITIONS FOR
SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FOR FRIDAY INTO SATURDAY...A COLD STORM SYSTEM WILL BRING SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS WITH SNOW LEVELS NEAR 3500 TO
4000 FEET. FOR THE COASTAL WATERS...A LARGE NORTHWEST SWELL AND
NORTHWEST WINDS WILL CREATE HAZARDOUS BOATING CONDITIONS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR THIS EVENT AT TIMES FOR LATE
TODAY INTO FRIDAY EVENING.

MARTIN

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 2:38 AM PDTWind AdvisorySGXRiverside, San Diego24 hr
Apr 7, 9:13 AM PDTSmall Craft AdvisorySGX17 hr
Apr 7, 1:06 PM PDTHigh Surf AdvisorySGXSan Diego7 hr

Nearby

Gale Warnings in California, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.